Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
stephsurf

Experiences With Any Ssri's Particularly Paroxetine/paxil?

Recommended Posts

Hello,

I have recently started on a low dose of paroxetine (10mg) in an effort to regulate my autonomic nervous system. I had previously tried beta blockers but they made me feel sooo much more worse and I could only tolerate very low doses anyway.

I initially had tried a low dose of setraline 25-50mg but this made me feel very unwell and wasn't doing anything for my anxiety either. Didn't have much hope for another SSRI but this paroxetine has definitely made me feel a lot calmer/less anxious and I have noticed subtle differences to my heart rate - especially on waking and at night time when my heart rate is the lowest. I have been taking it for just over 2 weeks now - I know this isn't a very long time but I am still suffering rather badly from the lightheaded/dizzy feeling and a feeling of my muscles/body being quite weak. Has anybody else experienced this from this drug or similar drugs and has this eventually gone away?

Also I seem to be sensitive to developing visual changes with these drugs. My eyes are a lot more dilated on the paroxetine and my vision just seems off and kind of blurry which is making my eyes feel very strained and tired. The dr's don't seem too worried but its annoying more than anything else. As I know I am suffering from rather chronic fatigue at the moment due to trouble sleeping I sometimes don't know whether I am actually tired or its just my eyes! The vision blurriness is also rather off-putting because it just feels like something is different which is uncomfortable and doesn't make my head feel that great haha!

Basically just a post to see if anybody else has had any similar experiences or any experiences whatsoever on this drug or similar and whether it has had a good effect on them. I have looked back at a few old posts but just wanted to post my own to see if anybody has more recently had any experiences.

Thank you!

Share this post


Link to post
Share on other sites

I was unable to take Lexapro or paxil because about a half hour after I would take the dose my pots symptoms would become worse and then I would feel terrible for hours. I tried to hang on for about 2 months on each hoping my body would adjust but it was getting worse and not better.

Share this post


Link to post
Share on other sites

I was on celexa for a few years and that made me worse. We didn't realize it was the Celexa until years after. I never had hypoglycemia then suddenly after starting Celexa I got hypoglycemia. Then I was a lot more dizzy. I could not lay flat on my back or I would be dizzy and turning my head while walking made me dizzy. My anxiety was worse with the Celexa as well. Then I think it was summer or near summer of 2013 we weaned me off Celexa. I was on 40 mgs. I weaned off slowly but still the withdrawal side effects were frustrating I would get even worse dizziness. Finally I was done with Celexa and I don't have hypoglycemia anymore and my anxiety has gotten so much better. One SSRI that helped my anxiety was Luvox. I couldn't take it anymore after a few years of taken it because I got used to it. But it worked for me then. Hope you find something that helps!

Share this post


Link to post
Share on other sites

For me it took about 4 to 6 weeks for the side effects to wear off. My doc encouraged me to try and pull through which I succesfully did. Hope this helps! It's so difficult as we are all so different!

Share this post


Link to post
Share on other sites

yes, it has been awhile since I have been on it but my symptoms were very similar to yours. I think paxil helped a lot initially with my heart rate, stomach pain, and keeping me calm. It did cause me too much sympathetic activity with dilated eyes though and eventually my endocrinologist wanted me off of it. Another time I switched to lexapro which seemed to have similar effects but were not as strong. At the time I was also on small doses of florinef to help too cause my blood pressure was still dropping. I think ssri's can be really beneficial for "restarting" the autonomic system.

Share this post


Link to post
Share on other sites

Paxil has helped me with sleep and excessive sympathetic nervous system activity. It took several weeks to notice any difference. I started at 10 for a few weeks, then 15 for a couple of months, then 20, where I am now.I have the blurry vision and tend to feel more tired on it but it has helped so much with sleep and I think it has helped blood pressure. All of the meds seem to have undesirable side effects... I have decided to stick with being able to sleep. It's my understanding Paxil can be especially hard to discontinue and that has been my experience- whenever I have stepped down or gone off I've ended up wired and my heart rate has increased. I've sometimes wondered for that reason whether something else would have been better, because it almost seems like a dependence. It seems that the antidepressants have quite varying effects with people. Best wishes to you in feeling better!

Share this post


Link to post
Share on other sites

A low dose SSRI really helped my symptoms but it was tough getting through increased symptoms for the first 4-6 weeks. Still it was worth it, for me. SSRIs are believed to help 50% of POTS patients per published studies.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...